# SDR CA050408003

- Difficulty date: April 5, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 28,331 hours
- Engine: Pwa PT6A27
- System (JASC): 3250 · Landing Gear Steering System
- Part: Collar
- Part number: 7116111
- Condition: Sheared
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON AIRCRAFT ARRIVAL AT YZF, THE CREW REPORTED LOSS OF NOSE WHEEL STEERING.  INVESTIGATION BY MAINTENANCE STAFF REVEALED THAT THE NWS COLLAR P/N 71-161-11 WAS SHEARED OFF.  THE ENTIRE NOSE GEAR ASSEMBLY WAS REPLACED AND THE SURROUNDING AREA WAS INSPECTED FOR SECONDARY DAMAGE.  NO FURTHER FINDINGS WERE NOTED.  THE FACILITY THAT O/H THE GEAR ASSY WAS CONTACTED AND NOTIFIED.  THE O/H FACILITY ADVISED THAT FRACTURES OF THIS NATURE WERE PRESUMABLY CAUSED BY REPETITIVE EXCESSIVE STRESS IMPOSED ON THE ALUMINUM STEERING COLLAR AT THE PIVOT POINT DUE TO SHARP TURNING INPUTS.  THE AIRCRAFT WAS RETURNED TO SERVICE FOLLOWING THE GEAR REPLACEMENT.
